Alert archive / New York / Special Weather Statements in 2022
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Aug 9, 2022, 12:38 AM EDT for Monroe County, Orleans County, New York. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2022, 12:38 AM EDT (04:38 UTC)
- Expired
- Aug 9, 2022, 1:15 AM EDT
- In force
- 37 min
- Issued by
- NWS Buffalo, NY
- Hail
- 0.00 in
- Wind
- 40
Counties Monroe County, NY, Orleans County, NY
The radar
The Buffalo radar (KBUF), 81 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 627 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.7
The text
As transmitted.
973
WWUS81 KBUF 090438
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
1238 AM EDT Tue Aug 9 2022
NYZ002-003-090515-
Orleans NY-Monroe NY-
1238 AM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of eastern Orleans and
northwestern Monroe Counties through 115 AM EDT...
At 1237 AM EDT, Doppler radar was tracking a strong thunderstorm over
Albion, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rochester, Greece, Irondequoit, Brockport, Albion, Hilton, Hamlin
Beach State Park, Spencerport, Holley, Waterport, Kent, Clarendon,
Gaines, Kendall, Charlotte, Fancher, Morton, Barre Center and
Braddock Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4340 7788 4339 7775 4330 7759 4320 7756
4314 7820 4333 7828 4341 7790
TIME...MOT...LOC 0437Z 258DEG 38KT 4326 7815
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
WelchWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 8, 10:49 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 8, 10:49 PM EDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1049 PM EDT Mon Aug 8 2022 .SYNOPSIS... A frontal boundary that has been stalled north of Lake Ontario for the past several days will finally push south through our region tonight and Tuesday. This will generate some showers and thunderstorms...including some torrential downpours. The passing of the front will also introduce less oppressive humidity levels with downright comfortable conditions returning by Thursday evening. && .NEAR TERM /THROUGH TUESDAY NIGHT/... A tropical airmass will remain across our region tonight...this with dewpoints in the lower 70s and PWATS over 2.00 inches. PWATs on the 00Z/09 Buffalo sounding were 2.06 inches, a record for the day. Deep warm layer will support heavy rain from storms through the early overnight...while a high freezing level will limit the lightning activity. Still with a 30 to 35 knot LLJ around 2K feet any taller storm will have the potential to produce isolated strong wind gusts through the first half of tonight. As ML CAPE values 500 to 1000 J/KG fade to the Southern Tier after midnight, expect the strong wind threat to end, but with a still very moisture rich atmosphere, heavy rain storms will remain possible through the night. Low temperatures tonight will only fall back into the upper 60s late...but still remain in the lower 70s near the Finger Lakes. The front will clear our southern counties early Tuesday morning with the ribbon of tropical moisture settling south over Pennyslvania. Leftover showers...that should be focused over the Southern Tier and Finger Lakes region by late morning...will end from the northwest during the course of the afternoon. Skies will be slow to clear though...so do not expect much sun until later in the day. It will be cooler with highs generally in the 70s...but only minimally less humid. Broad but weak high pressure will then build across the forecast area Tuesday night..providing us with fair dry weather. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... High pressure and fair weather Wednesday will give way to a sharpening upper level trough late Wednesday Night and Thursday. While moisture is not deep, strong mid level rising along a cold front could bring brief showers Thursday morning into Thursday afternoon from NW to SE. Behind the cold front dewpoints will begin to lower, most noticeable Thursday Night as overnight lows drop into the upper 40s inland and upper 50s near the lakes. The cool air (850 hPa temperatures +6 to +7C) within this trough may bring lake clouds later Thursday Night, especially south and southeast of Lake Ontario. && .LONG TERM /FRIDAY THROUGH MONDAY/... Can't rule out some lake induced clouds or showers early Friday mainly southeast of Lake Ontario. The upper level trough will sharpen overhead with the axis passing across the region Friday. Daytime heating with steep low level lapse rates may lead to some afternoon showers especially east of Lake Ontario. High pressure builds into the region Friday night. Surface high pressure dominates Saturday through Sunday with dry and comfortable weather. Temperatures will average in the mid to upper 70s for highs Friday - Sunday. Friday will likely be the coolest day of the period with highs in the upper 60s across the higher terrain to the mid 70s across the lake plains. Lows will average in the 50s. && .AVIATION /03Z TUESDAY THROUGH SATURDAY/... A tropical atmosphere will linger across the TAF region for about the next 12 hours. Storms this evening and overnight will gradually fade, ending with low end MVFR or IFR ceiling heights the balance of the night. Any storm tonight could briefly lower visibility to IFR or lower within a torrential downpour. A cold front will pass across the TAF region early tomorrow with showers becoming lighter and fewer in number as the ribbon of deep moisture slides eastward. Behind the cold front winds will shift to northwest, with a return to VFR the remaining 6 to 12 hours of the TAF cycle. Outlook... Tuesday night...VFr for most areas...but IFR conditions in fog and stratus across parts of the Southern Tier late. Wednesday...VFR. Thursday...VFR but with a chance of showers. Friday and Saturday...VFR. && .MARINE... Ahead of a cold front southwest winds around 20 knots will persist on Lake Erie into the first half of tonight...while somewhat weaker winds will be found on Lake Ontario. In the wake of the front...winds will start to weaken as they veer to the northwest late tonight. High pressure centered over the Upper Great Lakes Tuesday morning will then build east during the course of the day. The weak sfc pressure gradient associated with this feature will allow winds and waves to further subside with variable winds anticipated by late afternoon through Tuesday night. Winds will remain light with negligible wave action on Wednesday... as general high pressure will remain over the region. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...Small Craft Advisory until 4 AM EDT Tuesday for LEZ020-040-041. && SYNOPSIS...RSH NEAR TERM...RSH/Thomas SHORT TERM...Thomas LONG TERM...HSK AVIATION...Thomas MARINE...RSH
Hazardous weather outlook, Aug 8, 3:57 PM EDT, 8 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 357 PM EDT Mon Aug 8 2022 NYZ001>008-010>014-019>021-085-091800- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 357 PM EDT Mon Aug 8 2022 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...This afternoon and tonight. Thunderstorms with torrential downpours may produced very localized flooding this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-091800- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 357 PM EDT Mon Aug 8 2022 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Aug 8, 8:02 PM EDT, 4 hours 36 minutes before
Special Weather Statement
National Weather Service Buffalo NY
802 PM EDT Mon Aug 8 2022
NYZ019-020-085-090045-
Chautauqua NY-Cattaraugus NY-Southern Erie NY-
802 PM EDT Mon Aug 8 2022
...Strong thunderstorms will impact portions of western Cattaraugus,
southwestern Erie and Chautauqua Counties through 845 PM EDT...
At 801 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of North East to Wattsburg.
Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jamestown, Dunkirk, Fredonia, Allegany State Park, Evans, Eden,
Westfield, Lakewood, Gowanda, Silver Creek, Falconer, Angola,
Mayville, Clymer, North Collins, Long Point State Park, Jamestown
West, SUNY Fredonia, Frewsburg and North Boston.
This includes the following highways...
Interstate 90 between exits 57A and 61.
Interstate 86 between exits 4 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy0 rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4244 7950 4249 7945 4254 7937 4259 7919
4265 7914 4270 7873 4200 7893 4200 7976
4227 7976 4228 7973 4231 7977
TIME...MOT...LOC 0001Z 253DEG 35KT 4229 7973 4199 7981
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WelchLocal storm report, Aug 8, 8:22 PM EDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
822 PM EDT MON AUG 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM MARINE TSTM WIND 2 WSW BUFFALO 42.88N 78.89W
08/08/2022 M44 MPH LEZ041 NY C-MAN STATION
&&
JJRLocal storm report, Aug 8, 8:28 PM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
828 PM EDT MON AUG 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM TSTM WND DMG 3 NNW BUFFALO 42.92N 78.88W
08/08/2022 ERIE NY 911 CALL CENTER
TREE DOWN IN THE BACK YARD IN THE CITY OF
BUFFALO.
&&Special weather statement, Aug 9, 12:30 AM EDT, 8 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1230 AM EDT Tue Aug 9 2022
NYZ004>006-008-090515-
Oswego NY-Lewis NY-Wayne NY-Northern Cayuga NY-
1230 AM EDT Tue Aug 9 2022
...Strong thunderstorms will impact portions of northeastern Wayne,
southwestern Lewis, Cayuga and Oswego Counties through 115 AM EDT...
At 1228 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fair Haven Beach State Park to 9 miles
east of Central Square. Movement was east at 40 mph.
HAZARD...Winds in excess of 30 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Heavy rains could cause localized
flooding.
Locations impacted include...
Oswego, Fulton, Fair Haven Beach State Park, Pulaski, Central Square,
Redfield, Cato, Selkirk Shores State Park, Highmarket, Mexico Point
State Park, Nine Mile Point, Battle Island State Park, Brewerton,
Hastings, Scriba, Volney, Constantia, West Monroe, Palermo and
Sterling.
This includes Interstate 81 between exits 32 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4352 7531 4342 7553 4348 7581 4333 7589
4332 7586 4315 7588 4320 7608 4327 7620
4320 7621 4324 7627 4322 7626 4320 7627
4323 7631 4323 7648 4310 7648 4330 7685
4345 7665 4354 7649 4360 7530
TIME...MOT...LOC 0428Z 261DEG 35KT 4330 7663 4331 7596
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WelchSpecial weather statement, Aug 9, 12:38 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1238 AM EDT Tue Aug 9 2022
NYZ002-003-090515-
Orleans NY-Monroe NY-
1238 AM EDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of eastern Orleans and
northwestern Monroe Counties through 115 AM EDT...
At 1237 AM EDT, Doppler radar was tracking a strong thunderstorm over
Albion, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rochester, Greece, Irondequoit, Brockport, Albion, Hilton, Hamlin
Beach State Park, Spencerport, Holley, Waterport, Kent, Clarendon,
Gaines, Kendall, Charlotte, Fancher, Morton, Barre Center and
Braddock Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4340 7788 4339 7775 4330 7759 4320 7756
4314 7820 4333 7828 4341 7790
TIME...MOT...LOC 0437Z 258DEG 38KT 4326 7815
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WelchThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:02 PM EDT | Special Weather Statement | BUF | Chautauqua | 43 min |
| Aug 8, 8:06 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 54 min |
| Aug 9, 12:30 AM EDT | Special Weather Statement | BUF | Oswego | 45 min |
| Aug 9, 1:17 AM EDT | Special Weather Statement | BUF | Oneida | 28 min |
Nearby
Special Weather Statements in New York, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.